My husband was just prescribed the pain patch Duragesic yesterday. All was going well until he took a shower this morning and thought he was going to pass out. That was about 4 hours ago and still doesn't fell well. He wanted to get away from the pain pills all the time. Has anyone else had a reaction like this ? His doc had him on one of the lowest doses too. Thanks :):)
Duragesic can be a tricky medication in that different patients can have different reactions. You did not mention the mcg/hr dose, sometimes a new patient will experience an upset stomach feeling for a day or two. Please read the patient info which comes with these patches. Great care needs to be followed when exposed to say too hot of a shower water as this can speed up the release of the med into ones system. I am not a med professional, but have been on the duragesic for over a year now.
Best of Luck to ya
I started the low dose duragesic patch and had bad racy thoughts as well as extreme itching all night, after day 2 it was gone but i was too damn loopy to even drive so had to stop the patch, dr just perscribed morphine but i dont want to even try it, hell they are not even monitering my liver function test and they want to just hand out the pain meds and not even try and diagnose the problem just like a cattle call
With all transdermal patches, heat from a hot shower or heating pad can increase the rate at which medication enters the blood stream. Severe overdoses have occurred under such conditions, so care must be exercised with this method of drug administration. Contact the prescribing doctor if this continues to be a problem even after reasonable precautions have been taken; some people simply do not do well with patches.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.